I took Antabuse 3 days ago - 1 pill and thinking about drinking. Is it safe?
Question posted by motownmadness on 22 May 2010
Last updated on 23 April 2018 by SunriseDawn
I've been taking 250 mg a night for three weeks. I've been waking up with migraines, which I haven't had in over ten years, every day since I started. I stopped 40 hours ago, drink an Irish coffee last night, then the hot, flushed rash, rapid heartbeat, nausea, dizziness, and headache came back. Still dont feel well. Not recommended at all.
Hello motownmadness. You are good to go. Meaning safe. I recommend between 36 to 48 hours before having any alcohol. Be you on the 250mg or 500mg pill. Regards, pledge
So I saw this post and decided to try an experiment. I last night approximately 23.8 hours ago took 250mg of Antabuse. I had been off it for some time but got back on last night. I drank a little. Sips at first. Then 1 shot then 3 now I am about up to 8 shots. (40 proof, both gin and whiskey). I'm not drunk enough to be incoherent nor am I drunk enough to make spelling errors. I am however not sober. I saw your post earlier today and asked myself the same question. I'm 3 hours in and this is what's going on (actually I'm about 5 hours in. I tried 3 shots in 2 hours had a minor annoying headache, sobered up and decided to go for it). So far (minus the 3 shots I had before). I have had 8 shots. I am blotchy. Mostly on my face and hot to the touch. I also have blotches on my hands. My heart is racing only slightly. The slight (annoying but not terrible) headache is back. I intend to drink more over the course of the night. I am having no other problems.
I can feel my blood pressure is up (blotches, heat, beating in my ears, etc. but I'm not entirely drunk). I feel I can go several more shots without repercussions. I also have a tightening in my jaw which is making me grind my teeth. I'm having to be conscious about it so that I don't ache. To be fair, I bit my tongue earlier and that may be adding to the problem. The only other symptom I have is that my eyes are bloodshot (like pink-eye bloodshot). Otherwise, I feel ok. More antibuse and I think I would be really sick. I haven't had any anxious feelings. Also, to be fair, I just ate a lot (dinner plus a few hours later, some snacks). Maybe that is contributing. So there you go. I don't recommend it. It's not like being this drunk (on antibuse) is awesome. It's not the same as just being drunk. There are definite downsides. The headache I've had for about 5 hours now and although it's minor, it's highly annoying. But there's my 2 cents.
It is perhaps not recommended, please read more details on: https://www.drugs.com/antabuse.html, or speak to your doc./pharmacist who has prescribed the drug, hope it helps, best of luck.
- Antabuse uses and safety info
- Antabuse information for Healthcare Professionals (includes dosage details)
- Side effects of Antabuse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.